L.C. – California
- Tagged with:
Describe the symptoms and the timeline of the reaction.
"On the morning of April 30, 2021, I received my first dose of the Pfizer vaccine. I am a mother of 2 teens. I direct a forest school and spend my days in the woods with children, bouldering, climbing trees, making baskets, and generally enjoying the use of my body. I am healthy, although I have had Hashimoto's for several years. I have been managing it successfully and doing quite well.
5 minutes after the jab in my left arm, that arm began to tingle with pins and needles (paresthesia) all over and felt very heavy. 10 minutes after this, all of my limbs felt the same and my lips and tongue began to feel the same. The nurses at the vaccine site transferred me immediately to the ER across the street. By the time I was being wheeled in, the whole left side of my face felt icy hot and tingly, I had a headache like a tight band around my head, nausea and all of my limbs began to spasm and contract involuntarily. I was kept under observation for 3 hours. After an hour all of the symptoms except the tingling left face and mouth and the headache dissipated. I was released and told this could have been caused by hyperventilation. At no point had I been hyperventilating. I had fluid, normal conversations with everyone throughout and no one seemed concerned about my breathing.
The headache and left face paresthesia remained, until the 5th day (May 5). That morning I awoke with my entire body hurting, particularly hands and feet, with paresthesia in both hands and both feet. My headache pounded, I began to be unable to walk at my normal pace and everyday objects, like my water bottle felt very heavy.
Throughout the next 4 weeks, the paresthesia spread to above both elbows and both knees. The pain grew very big, with the feeling that my limbs were being crushed. I developed electrical, shooting pains in my feet, hands, and occasionally, my arms and legs. I began to have patches of skin that felt sunburned upon light touch. My hair or cloth would hurt when it brushed against those patches of skin. The tops of my feet became very sensitive to light touch, not painful, just overstimulating, and anxiety inducing. The weakness increased from walking slowly to a mere shuffle that could not be maintained for more than about 5 minutes at a time. I felt as though I had climbed a steep mountain with a heavy pack on and taken it off. My muscles felt wobbly, as if trembling, and very week. In the 3rd week (May 22) the muscles of my upper back, chest, and neck began to feel heavy and I began to have difficulty holding my trunk and head up for any length of time.
I had one nerve conduction study (May 21) that showed an overall 1/3rd decrease in motor and sensory nerve conduction and inconsistent reflexes. I was diagnosed with a mild case of Guillain Barre Syndrome.
My GP sent me for a follow up with another specialist (May 28) who repeated the nerve conduction study and was told all of the nerves and reflexes were healthy. She did however, have to make many attempts to get my reflexes to responds at each point. This specialist withdrew the GBS diagnoses, writing in her report that she believed my symptoms were likely psychological in nature.
All of my bloodwork comes back normal, my thyroid markers are all healthy. My GP doesn't know what is happening and seems to have given up on looking. I was unable to finish the school year at work. I use a power wheelchair in order to be able to go 3 minutes away from my bed and a neck brace to hold my head up in the chair. My kind and loving husband has to do everything, including brush my hair for me. I cannot sustain any kind of muscle contraction and none of the symptoms have abated. I have had a headache for 67 straight and counting. I am not ok.
I also feel tossed aside, brushed under the rug, and dismissed, while my life has been turned upside down.
L.G. - California"
I certify that the statements made in the above submission are true and correct to the best of my knowledge, information and belief.
I agree to allow React 19 to share my testimonial publicly on its website, social media, or webinar platforms. I further understand that my testimonial will be posted publicly and React 19 cannot prevent third-parties from sharing it once public.
I agree to notify React 19 immediately should I discover inaccuracies in my testimonial in order to maintain the integrity of React 19's advocacy platform.